Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
129 Doctors are Online
Ask a Urologist   »  

How long should I discontinue ambien so that it does not show in urine test?

DOCTOR OF THE MONTH - Dec 2012
Dec 2012
User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2012
Answered : 1704 Questions
Question
HOW LONG DOES IT TAKE TO STOP AMBIEN SO THAT IT DOES NOT SHOW IN A URINE TEST. I HAVE BEEN TAKING 40 MG DAILY
Posted Mon, 2 Dec 2013 in Urinary and Bladder Problems
 
 
Answered by Dr. Nsah Bernard 1 hour later
Brief Answer: From 48 hours upward Detailed Answer: Hello, Thanks for posting your query, Ambien (generic name: zolpidem) has a half-life os 2.5 hours (with a normal liver function) and about 48-67% eliminated through urine where as 29-42% through feces. You should expect that in the next 48 hours, you should not be able to excrete any significant amounts of zolpidem in your urine (that can be detectable). If you increase intake of water and fluids, it might even take lesser time for it to clear off. If you do not wish for any traces to be detectable, it will be wise to wait for at least 1 week before the test can be conducted. Hope this helps and wish you the best. Dr. Nsah
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Drug/Medication

The user accepted the expert's answer

Ask a Urologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor